I've been on Questran(generic form-cholestryamine) since the mid-90s, due to IBS-D and chronic bile salt diarrhea after GB removal.
Within 24 hours, I noticed a positive change. Stools more formed, more normal in appearance, etc. Questran, being a bile binder, was prescribed to deal with the bile salt issue after my surgery. I did not try Questran before my GB was removed, so how much it would help someone with only IBS-D, I'm not sure. I dont' think it would hurt to give it a try, as I know some people have. In light of that..it has done nothing for some, and helped manage symptoms in others. It would be something to discuss with your doctor, since it is a prescription med.
I know I will be on it for a lifetime. I tried, out of curiosity, going without for 24 hours, and was not surprised at all that symptoms increased when my normal dosage wasn't taken.
It has been a lifesaver for me, and for others. Ihope my reply answers some of your questions
Like deni55, i have also been taking Questron lite for about 13 years now, after my surgery I went for about three years with loose movements and kept going back to the doctor for testing, not knowing why I was having this problem after gallbladder surgery, finally went to another doc who put my on Questron, although I have alot of stomach issues and problems since I was young and have only gotten worse through the years, the Questron definately saved my life. I still have to be careful what I eat, I am very limited to what my system can handle and have found since I started taking Lexapro for anxiety (which is supposed to constipate most people) I have found it makes me loose, but the Questron is a wonderful medication, it does not stay in the body, it is usually meant for people with high cholesterol, it does leave your system, so it is SAFE AND EFFECTIVE., just make sure you ask your doctor for QUESTRON LITE
the regular Questron in my opinion is disgusting. Good luck, let us know how you make out.
just found your post about having Questran Lite. My surgeon has just prescribed me to take this to help with diarrhea since my bowel surgery. How do you drink the stuff? It just makes me choke and heave cos its so powdery...plain terrible!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.